Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 19, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 4, 2020, 8:30 AM CDT for Hays County, Travis County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2020, 8:30 AM CDT (13:30 UTC)
- Expired
- Sep 4, 2020, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Hays County, TX, Travis County, TX
The radar
The Austin/San Antonio radar (KEWX), 53 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 9:00 AM CDT | FLASH FLOOD | 1 N Buda, TX | ATXFLOODS REPORTS IN BUDA GARRISON RD IS CLOSED AT ONION CREEK DUE TO FLOODING. |
| Sep 4, 9:05 AM CDT | FLASH FLOOD | 3 Sse Buda, TX | ATXFLOODS REPORTS DACY LN NORTH OF WINDY HILL RD IS CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.5 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3216 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
347
WGUS54 KEWX 041330
FFWEWX
TXC209-453-041630-
/O.NEW.KEWX.FF.W.0019.200904T1330Z-200904T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
830 AM CDT Fri Sep 4 2020
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
East Central Hays County in south central Texas...
South Central Travis County in south central Texas...
* Until 1130 AM CDT.
* At 830 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Austin, Kyle, Buda, Tanglewood Forest, Mustang Ridge, Niederwald,
Bear Creek, Onion Creek, Shady Hollow, Manchaca, San Leanna, Hays,
Creedmoor and McKinney Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3019 9791 3020 9778 3016 9770 3009 9769
2998 9781 3019 9795 3019 9794
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...0.5-2 INCHES IN 1 HOUR AND 30 MINUTES
$$
KCW2 follow-up statements
497
WGUS74 KEWX 041450
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
950 AM CDT Fri Sep 4 2020
TXC209-453-041630-
/O.CON.KEWX.FF.W.0019.000000T0000Z-200904T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hays TX-Travis TX-
950 AM CDT Fri Sep 4 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT THIS
MORNING FOR EAST CENTRAL HAYS AND SOUTH CENTRAL TRAVIS COUNTIES...
At 950 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 3 and 5 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Austin, Kyle, Buda, Tanglewood Forest, Mustang Ridge, Niederwald,
Bear Creek, Onion Creek, Shady Hollow, Manchaca, San Leanna, Hays,
Creedmoor and McKinney Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3019 9791 3020 9778 3016 9770 3009 9769
2998 9781 3019 9795
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1 INCH IN 1 HOUR AND 30 MINUTES
$$
KCW427
WGUS74 KEWX 041632
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
1132 AM CDT Fri Sep 4 2020
TXC209-453-041642-
/O.EXP.KEWX.FF.W.0019.000000T0000Z-200904T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hays TX-Travis TX-
1132 AM CDT Fri Sep 4 2020
...FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL HAYS AND SOUTH
CENTRAL TRAVIS COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3019 9791 3020 9778 3016 9770 3009 9769
2998 9781 3019 9795
$$
PLATTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 6:33 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Sep 4, 6:33 AM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 633 AM CDT Fri Sep 4 2020 .AVIATION... SHRA will move across KAUS this morning with TS in the VCNTY with VCSH at the other sites. SHRA/TSRA will be more numerous by this afternoon and continue into at least this evening and have gone VCTS with the expectation that one or more sites will need updating to prevailing SHRA/TSRA. The SHRA/TSRA should wane late evening into the overnight hours. MVFR CIGs will lift to VFR late this morning. MVFR CIGs are possible again overnight at KSAT/KSSF. Variable mainly easterly winds less than 10 KTs will prevail. However wind gusts up to 40 KTs are possible with the stronger TSRA Friday. && .PREV DISCUSSION... /ISSUED 335 AM CDT Fri Sep 4 2020/ SHORT TERM (Today through Saturday)... An upper level trough remains over South Central Texas early this morning. Two MCVs formed from yesterday's afternoon into evening showers and thunderstorms, one south of San Antonio and the other northeast of Austin. Showers and thunderstorms will gradually increase this morning due to a moist airmass and weak upward forcing from the trough and MCVs. Models have various locations of the redevelopment and none capture the locations of the ongoing redevelopment. With that in mind, as well as, additional surface boundaries to provide upward forcing will use the blended POPs for today into this evening with scattered to numerous showers and thunderstorms. PWs near 2 inches and slow or repeat storm motions indicate a potential for locally heavy rains and possible minor flooding. Moderate DCAPE suggests a potential for strong winds gusts with the strongest storms. Expect showers and thunderstorms to wane tonight with loss of heating while the upper level trough gradually weakens and drifts to the southwest. Isolated to scattered showers will redevelop on Saturday due to heating and weak upward forcing from the trough of a moist airmass. Locally heavy rains and gusty winds, although possible, will be more isolated. Below normal high temperatures are expected due to the clouds and rain. LONG TERM (Saturday Night through Thursday)... With the upper trough weakening, Sunday should continue the drying trend with lower chances for showers and storms. Temperatures are also on the upward trend with less rain and less clouds in the area. Highs though should remain near normal for Sunday and Monday. Monday will be mostly dry with only some stray showers from the coast. All eyes are on the potentially strong cold front progged for Tuesday/Wednesday. While both the GFS and Euro show a deep trough dig into the central US before cutting off a low over the Rockies. The GFS offers a more progressive run with the low and associated cold front with a much cooler airmass down into south central Texas. The Euro is still showing the low hanging out over the Rockies through Thursday before it lifts to the northeast, keeping the colder air north of the area. What the models do agree on are the increased rain chances for mid-week next week. Chance PoP starts on Tuesday afternoon, then becoming likely throughout the day Wednesday for most of the area. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 85 73 89 73 91 / 80 30 50 10 20 Austin Bergstrom Intl Airport 85 71 88 71 90 / 70 30 50 10 20 New Braunfels Muni Airport 86 72 88 72 91 / 80 30 50 20 30 Burnet Muni Airport 83 71 86 69 89 / 80 30 50 10 20 Del Rio Intl Airport 93 74 91 74 92 / 60 20 60 40 10 Georgetown Muni Airport 85 72 88 71 91 / 80 30 50 10 20 Hondo Muni Airport 89 73 91 72 92 / 70 30 50 20 30 San Marcos Muni Airport 86 71 88 71 91 / 80 30 50 10 30 La Grange - Fayette Regional 90 74 92 74 94 / 70 30 50 10 20 San Antonio Intl Airport 88 74 90 74 92 / 80 30 50 20 30 Stinson Muni Airport 88 74 90 74 91 / 70 30 50 20 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...04 Long-Term...YB
Hazardous weather outlook, Sep 4, 4:14 AM CDT, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 414 AM CDT Fri Sep 4 2020 TXZ171>173-183>194-202>209-217>225-228-050915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 414 AM CDT Fri Sep 4 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered to numerous showers and thunderstorms are expected today into this evening. Locally heavy rainfall and gusty winds are possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered showers and thunderstorms are expected Saturday. Locally heavy rainfall and gusty winds are possible with the strongest storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:01 PM CDT | Special Weather Statement | EWX | Wilson | 29 min |
| Sep 3, 7:29 PM CDT | Special Weather Statement | EWX | Wilson | 46 min |
| Sep 3, 7:37 PM CDT | Areal Flood Advisory | EWX | Wilson | 3 hr |
| Sep 3, 8:02 PM CDT | Special Weather Statement | EWX | DeWitt, Gonzales, Karnes, Wilson | 58 min |
| Sep 3, 8:53 PM CDT | Areal Flood Advisory | EWX | Atascosa | 3 hr |
| Sep 3, 9:00 PM CDT | Areal Flood Advisory | EWX | Caldwell, Gonzales, Guadalupe | 3 hr |
| Sep 3, 9:00 PM CDT | Special Weather Statement | EWX | Caldwell, Gonzales | 60 min |
| Sep 3, 9:58 PM CDT | Special Weather Statement | EWX | Bastrop, Fayette | 62 min |
| Sep 3, 11:51 PM CDT | Areal Flood Advisory | EWX | Atascosa | 3 hr |
| Sep 4, 7:07 AM CDT | Areal Flood Advisory | EWX | Caldwell, Hays, Travis | 3 hr |
| Sep 4, 8:37 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Sep 4, 8:49 AM CDT | Areal Flood Advisory | EWX | Hays | 3 hr |
| Sep 4, 10:08 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Travis | 3 hr |
| Sep 4, 10:52 AM CDT | Areal Flood Advisory | EWX | Blanco, Comal, Hays | 3 hr |
| Sep 4, 12:33 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Kendall | 2 hr |
| Sep 4, 3:07 PM CDT | Special Weather Statement | EWX | Kinney | 38 min |
| Sep 4, 3:56 PM CDT | Special Weather Statement | EWX | Bastrop, Fayette, Gonzales, Lavaca, Lee | 34 min |
| Sep 4, 4:58 PM CDT | Areal Flood Advisory | EWX | Maverick | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.